Alert archive / North Carolina / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 9, 2005, 5:28 PM EDT for Moore County, North Carolina. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 9, 2005, 7:00 PM EDT
- In force
- 92 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 108 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:33 PM EDT | FLASH FLOOD | 5 S Robbins, NC | MT. CARMEL ROAD BEING CLOSED DUE TO HIGH WATER FROM CREEK OVERFLOWING BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 092128 FFWRAH NCC125-092300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 528 PM EDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MOORE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 700 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBBINS AND ZION GROVE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER IS USUALLY DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. DONT DROWN...TURN AROUND. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. THOSE LIVING IN FLOOD PRONE AREAS OR NEARBY FLOODING CREEKS AND STREAM SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3524 7967 3526 7945 3547 7952 3546 7975 $$ TDP
3 follow-up statements
000 WGUS72 KRAH 092146 FFSRAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 544 PM EDT THU JUN 9 2005 NCC125-092300- MOORE NC- 544 PM EDT THU JUN 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM EDT FOR CENTRAL MOORE COUNTY... AT 543 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE SPRINGS...ROBBINS AND ZION GROVE...AS WELL AS HIGHWAY 211. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS. SOME CREEKS AND STREAMS AFFECTED INCLUDE BUT ARE NOT LIMITED TO DROWNING CREEK...MILL CREEK...WET CREEK...JACKSON CREEK AND RICHLAND CREEK. COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS MAY EXPERIENCE FLOODING AS WELL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3524 7967 3526 7945 3547 7952 3546 7975 $$ TDP
000
WGUS72 KRAH 092203
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT THU JUN 9 2005
NCC125-092300-
MOORE NC-
601 PM EDT THU JUN 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM EDT FOR WESTERN MOORE
COUNTY...
AT 600 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE
SPRINGS...ROBBINS AND ZION GROVE.
DOPPLER RADAR ESTIMATES UP TO FOUR INCHES OF RAINFALL HAVE FALLEN
SINCE 5 PM. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL
CAUSE FLOODING OF SMALL CREEKS AND STREAMS. SOME CREEKS AND STREAMS
AFFECTED INCLUDE BUT ARE NOT LIMITED TO DROWNING CREEK...MILL
CREEK...WET CREEK...JACKSON CREEK AND RICHLAND CREEK. COUNTRY ROADS
AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS MAY EXPERIENCE
FLOODING AS WELL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3515 7959 3517 7942 3547 7952 3546 7975
3532 7972 3523 7968
$$
TDP000
WGUS72 KRAH 092259
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT THU JUN 9 2005
NCC125-092300-
MOORE NC-
655 PM EDT THU JUN 9 2005
...A FLASH FLOOD WARNING EXPIRES AT 700 PM EDT FOR MOORE COUNTY...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN HAS DIMINISHED OVER THE WESTERN HALF OF MOORE
COUNTY. RADAR ESTIMATES OF AROUND 4 INCHES OF RAIN FELL NEAR EAGLE
SPRINGS.
COUNTY OFFICIALS REPORT WATER COVERING NUMEROUS ROADS BUT ROADS WERE
STILL PASSABLE. MT CARMEL ROAD SOUTH OF ROBBINS WAS STILL CLOSED DUE
TO HIGH WATER.
WHILE THE HEAVY RAIN HAS ENDED...IT WILL TAKE ANOTHER HOUR OR SO FOR
CREEKS AND STREAMS TO SUBSIDE. TO REPORT FLOODING...HAVE THE NEAREST
LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3515 7959 3517 7942 3547 7952 3546 7975
3532 7972 3523 7968
$$
WSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:30 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 9, 2:30 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT THU JUN 9 2005 .SHORT TERM (THROUGH MONDAY)...AREAS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL CONTINUE INTO THE EVENING BUT GIVEN LACK OF INSTABILITY AND DYNAMICS SHOWERS AND THUNDERSTORMS WILL TAPER OFF SHORTLY AFTER SUNSET WITH LOSS OF HEATING. ANOTHER MILD NIGHT IS IN STORE WITH WARM DWPTS THUS SOME PATCHY FOG CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING. FOG SHOULD BURN OFF RATHER QUICKLY BY 8 TO 9 AM. AREA WILL REMAIN UNDER THE STRONG INFLUENCES OF THE BERMUDA HIGH AND UPPER RIDGE ANCHORED OFFSHORE THROUGH AT LEAST SATURDAY. MODELS ARE CONSISTENT BUILDING THE RIDGE IN FROM THE EAST FRIDAY. WE SHOULD STILL SEE SCATTERED SHOWERS AND A FEW THUNDERSTORMS FRIDAY BUT ACTIVITY SHOULD BE MORE LIMITED THAN TODAY. BETTER CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY FRIDAY MIGHT BE WEST OF US1 TO THE TRIAD. SHOWER ACTIVITY FRIDAY AFTERNOON WILL DIE OFF FRIDAY NIGHT. SATURDAY AND SUNDAY...SATURDAY SHOULD BE JUST PARTLY CLOUDY AND WILL NOT MENTION ANY CHANCE OF RAIN FOR NOW AS MODELS SUGGEST LIMITED DEEP MOISTURE AND PLACE THE ENTIRE REGION UNDER THE STRONG BERMUDA RIDGE. RATHER WARM AND HUMID CONDITIONS CAN BE EXPECTED SATURDAY GIVEN TROPICAL NATURE OF THE AIRMASS. THE SUNDAY AND MONDAY FORECAST WILL START TO DEPEND ON THE EVENTUAL TRACK OF TS ARLENE. CANADIAN...ECMWF...GFS AND NAM ALL IN RATHER GOOD AGRMT TAKING THE SYSTEM INTO THE CENTRAL GULF COAST AND THEN INTO TENN. IF THE SYSTEMS TRACKS THIS FAR WEST CENTRAL NC WILL NOT SEE ANY ENHANCED PRECIPITATION. SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY WOULD REMAIN RATHER SCATTERED ACROSS THE ENTIRE AREA WITH SOUTHEAST FLOW. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR BOTH SUNDAY AND MONDAY. WILL MONITOR FORECAST TRACK OF TS ARLENE AND ANY CHANGES TO THE FORECAST FOR LATE THIS WEEK AND EARLY NEXT WEEK WILL DEPEND ON THE FORECAST TRACK. && .LONG TERM (MONDAY NIGHT THROUGH THURSDAY)... BERMUDA HIGH STARTS TO BREAK DOWN AND SHIFT EAST TUESDAY AND WEDNESDAY WITH AN INCREASING RISK OF SHOWERS AND THUNDERSTORMS EACH DAY. A WEAK FRONT WILL THREATEN TO MOVE INTO THE AREA LATE WEDNESDAY INTO EARLY THURSDAY. EXPECT WARM TEMPS IN THE UPPER 80S TO LOWER 90S TUESDAY AND WEDNESDAY AHEAD OF THE FRONT. THE FRONT COULD PUSH THROUGH THE AREA AS EARLY AS THURSDAY MORNING BRINGING SOME DRIER AIR TO THE AREA LATE NEXT WEEK. && .AVIATION... CONVECTIVE ACTIVITY WILL QUICKLY SUBSIDE WITH SUNSET TONIGHT WITH ONLY A FEW CELLS PERSISTING INTO THE LATE EVENING. FOG AND LOW CLOUDS WILL DEVELOP OVER THE AREA AGAIN TONIGHT BUT EXPECT VISIBILITIES TO GENERALLY BE HIGHER AND NOT RESTRICTED FOR THE DURATIONS EXPERIENCED WEDNESDAY NIGHT. CEILINGS LIFTING TO MVFR A FEW HOURS AFTER SUNSET AND VFR FOR THE REMAINDER OF THE PERIOD. EXPECT A DELAY IN CONVECTIVE ACTIVITY INITIATION FRIDAY AND HAVE OMITTED CONVECTION FROM THE END OF THIS TAF PERIOD. && && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && JO/RH
Hazardous weather outlook, Jun 9, 5:24 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 524 AM EDT THU JUN 9 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100921- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK... BURLINGTON...CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE... GOLDSBORO...GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES... TARBORO...TROY...WADESBORO...WARRENTON...WILSON AND WINSTON-SALEM 524 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... WARM AND MOIST AIR LINGERING OVER CENTRAL NORTH CAROLINA WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THIS ACTIVITY WILL BE MORE LIKELY IN THE NORTHWEST AND SOUTHEAST PIEDMONTS. THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE RAINFALL RATES OF UP TO TWO INCHES PER HOUR. RAIN THIS HEAVY MAY PRODUCE LOCALIZED FLOODING...MAINLY IN URBANIZED AREAS. SOME LOCATIONS WHICH COULD BE AFFECTED INCLUDE THE TRIAD...LEXINGTON...ASHEBORO...TROY... ROCKINGHAM...ALBEMARLE AND WADESBORO. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY LATE IN THE DAY...ARE EXPECTED THROUGH THE PERIOD. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 PM TODAY...PARTICULARLY IN THE TRIAD.
Nearby
Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.